Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 95, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 30, 2012, 7:13 PM CDT for 6 counties in Texas. It was in force for 62 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2012, 7:13 PM CDT (00:13 UTC)
- Expired
- Apr 30, 2012, 8:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Donley County, TX, Gray County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 74 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 7:20 PM CDT | HAIL 1 | 5 E Claude, TX | |
| Apr 30, 7:26 PM CDT | HAIL 1.75 | 1 W Goodnight, TX | |
| Apr 30, 7:30 PM CDT | HAIL 1.25 | 7 N Howardwick, TX | |
| Apr 30, 7:40 PM CDT | HAIL 1 | 6 E Goodnight, TX | |
| Apr 30, 7:55 PM CDT | HAIL 2 | 10 Nw Clarendon, TX | THIS HAIL FELL IN ASHTOLA. |
| Apr 30, 8:12 PM CDT | HAIL 1.75 | Howardwick, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 3:36 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Apr 30, 5:42 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2953 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
957
WUUS54 KAMA 010013
SVRAMA
TXC011-065-087-129-179-483-010115-
/O.NEW.KAMA.SV.W.0095.120501T0013Z-120501T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
713 PM CDT MON APR 30 2012
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS
SOUTHEASTERN CARSON COUNTY IN THE PANHANDLE OF TEXAS
NORTHWESTERN COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS
NORTHERN DONLEY COUNTY IN THE PANHANDLE OF TEXAS
SOUTHERN GRAY COUNTY IN THE PANHANDLE OF TEXAS
EXTREME SOUTHWESTERN WHEELER COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 815 PM CDT
* AT 712 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM ALANREED TO GOODNIGHT...OR ALONG A LINE
EXTENDING FROM 22 MILES NORTH OF CLARENDON TO 7 MILES EAST OF
CLAUDE...MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
LAKE MCCLELLAN...
HOWARDWICK...
GOODNIGHT...
ALANREED...
MCLEAN...
GROOM...
CLAUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCED WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
&&
LAT...LON 3515 10042 3500 10098 3494 10128 3516 10155
3536 10077
TIME...MOT...LOC 0013Z 285DEG 20KT 3524 10075 3507 10123
$$
CLK2 follow-up statements
019
WWUS54 KAMA 010034
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
734 PM CDT MON APR 30 2012
TXC011-065-087-129-179-483-010115-
/O.CON.KAMA.SV.W.0095.000000T0000Z-120501T0115Z/
DONLEY TX-GRAY TX-WHEELER TX-COLLINGSWORTH TX-CARSON TX-ARMSTRONG TX-
734 PM CDT MON APR 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHEASTERN ARMSTRONG...SOUTHEASTERN CARSON...NORTHWESTERN
COLLINGSWORTH...EXTREME SOUTHWESTERN WHEELER...SOUTHERN GRAY AND
NORTHERN DONLEY COUNTIES...
AT 728 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
ALANREED TO GOODNIGHT...OR ALONG A LINE EXTENDING FROM 21 MILES
NORTHEAST OF CLARENDON TO 11 MILES EAST OF CLAUDE...MOVING EAST AT 25
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCLEAN.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3515 10042 3500 10098 3497 10115 3519 10144
3536 10077
TIME...MOT...LOC 0034Z 285DEG 20KT 3518 10064 3506 10113
$$
CLK120
WWUS54 KAMA 010056
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
756 PM CDT MON APR 30 2012
TXC065-010106-
/O.CAN.KAMA.SV.W.0095.000000T0000Z-120501T0115Z/
CARSON TX-
756 PM CDT MON APR 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARSON COUNTY IS
CANCELLED...
AT 756 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3507 10120 3530 10066 3515 10042 3500 10098
3497 10115
TIME...MOT...LOC 0056Z 285DEG 20KT 3514 10050 3503 10099
$$
TXC011-087-129-179-483-010115-
/O.CON.KAMA.SV.W.0095.000000T0000Z-120501T0115Z/
DONLEY TX-GRAY TX-WHEELER TX-COLLINGSWORTH TX-ARMSTRONG TX-
756 PM CDT MON APR 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR EAST CENTRAL ARMSTRONG...NORTHWESTERN COLLINGSWORTH...EXTREME
SOUTHWESTERN WHEELER...SOUTHEASTERN GRAY AND NORTHERN DONLEY
COUNTIES...
AT 756 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7
MILES SOUTHEAST OF MCLEAN TO 6 MILES WEST OF HOWARDWICK...OR ALONG A
LINE EXTENDING FROM 17 MILES WEST OF SHAMROCK TO 10 MILES NORTHWEST
OF CLARENDON...MOVING EAST AT 25 MPH.
THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTIES.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3507 10120 3530 10066 3515 10042 3500 10098
3497 10115
TIME...MOT...LOC 0056Z 285DEG 20KT 3514 10050 3503 10099
$$
CLKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 6:51 PM CDT, 22 minutes earlier.
Area forecast discussion, Apr 30, 6:51 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 651 PM CDT MON APR 30 2012 .AVIATION... FOR THE 00Z TAFS...BIGGEST CONCERN WILL BE TH POTENTIAL FOR TSRA THROUGH 06Z ESPECIALLY AT KAMA AND KGUY. SATELLITE TRENDS SHOW THAT MOST OF THE CUMULUS FIELD HAS DIMINISHED OVER THE LAST HOUR...AND THE STORMS ARE WEST OF KAMA. HOWEVER...THERE IS A CONCERN THAT STORMS REDEVELOP AS THE DRYLINE PUSHES BACK WEST AFTER SUNSET. SO WILL MENTION A VCTS AT BOTH KAMA AND KGUY FROM 03Z THROUGH 05Z...BUT STILL CONSIDERABLE UNCERTAINTY. OTHERWISE EXPECT VFR CONDITIONS THROUGH THE TAF PERIOD. JOHNSON && .PREV DISCUSSION... /ISSUED 609 PM CDT MON APR 30 2012/ UPDATE... UPDATED GRIDS AND PUBLIC PRODUCTS TO ACCOUNT FOR NEW TORNADO WATCH ISSUED FOR ABOUT HALF OF THE FCST AREA. SVR TSTM WATCH ISSUED EARLIER REMAINS VALID FOR COUNTIES OUTSIDE TORNADO WATCH. ANDRADE PREV DISCUSSION... /ISSUED 330 PM CDT MON APR 30 2012/ DISCUSSION... VERY UNSTABLE AIRMASS OVERHEAD AT THIS TIME. 12Z RAOB FROM AMARILLO SUGGESTED LIFTED INDEX OF -9 WITH HUGE CAPE AFTER LOWER 80S ATTAINED. DRYLINE POSITIONED TO WEST OF FORECAST AREA. A COUPLE OF 700 MB VORTICITY MAXIMA WILL ASSIST IN THE RELEASE OF INSTABILITY. FORECAST CALLS FOR ISOLATED TO SCATTERED SEVERE THUNDERSTORMS THIS EVENING... WITH MOST OF ACTIVITY CONFINED TO EASTERN ZONES BY MIDNIGHT. VERY LARGE HAIL AND DAMAGING WINDS EXPECTED TO BE PRIMARY THREATS THIS EVENING. NOT MANY CHANGES MADE TO EARLIER FORECAST...EXCEPT TO INTRODUCE SLIGHT CHANCE THUNDERSTORMS IN FAR EASTERN ZONES TUESDAY AFTERNOON AND EVENING...DUE TO EXPECTED LOCATION OF DRYLINE AND INSTABILITY AXIS. NO POPS IN LATER PERIODS. 03 COCKRELL FIRE WEATHER... ELEVATED FIRE WEATHER CONDTIONS WILL BE POSSIBLE ACROSS WESTERN SECTIONS OF THE PANHANDLES TUESDAY AND WEDNESDAY AS DRY SOUTHWEST WINDS INCREASE. DAILY RELATIVE HUMIDITY VALUES THURSDAY AND BEYOND WILL FALL WELL BELOW 20 PERCENT...BUT EXCESSIVE WINDS ARE NOT EXPECTED. 03 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 16/02
Hazardous weather outlook, Apr 30, 6:46 PM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 646 PM CDT MON APR 30 2012 OKZ001>003-TXZ001>020-011100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 646 PM CDT MON APR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AS WELL AS THE WESTERN SECTIONS OF THE TEXAS PANHANDLE UNTIL 11 PM. IN ADDITION...A TORNADO WATCH IS IN EFFECT FOR THE EASTERN OKLAHOMA PANHANDLE AND THE SOUTH CENTRAL AND EASTERN TEXAS PANHANDLE UNTIL 2 AM TUESDAY. THE PRIMARY HAZARDS WITH ANY STORMS WILL BE HAIL UP TO THE SIZE OF BASEBALLS AND DAMAGING WINDS UP TO 70 MPH. IN ADDITION...ISOLATED TORNADOES WILL BE POSSIBLE THIS EVENING...ESPECIALLY IN THE TORNADO WATCH AREA. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE WITH ANY OF THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING ACROSS THE EASTERN TEXAS AND OKLAHOMA PANHANDLES. SOME STORMS MAY BECOME STRONG...WITH SMALL HAIL AND GUSTY WINDS THE PRIMARY HAZARDS. ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS THE WESTERN HALF OF THE PANHANDLES ON TUESDAY AND THE WESTERN HALF OF THE TEXAS PANHANDLE ON WEDNESDAY DUE TO STRONG WINDS AND LOW AFTERNOON RELATIVE HUMIDITY VALUES. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND SPOTTER GROUPS ACROSS THE PANHANDLES SHOULD BE READY OR ACTIVATION THIS EVENING. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR POSSIBLE ELEVATED FIRE WEATHER CONDITIONS ACROSS WESTERN SECTIONS OF THE PANHANDLES TUESDAY AND WEDNESDAY. ANDRADE
In the hours before
Local storm report, Apr 30, 6:50 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
650 PM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM HAIL CLARENDON 34.94N 100.89W
04/30/2012 E1.75 INCH DONLEY TX LAW ENFORCEMENT
&&
EVENT NUMBER AMA1200366
SFJLocal storm report, Apr 30, 6:51 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
651 PM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM HAIL 6 N HOWARDWICK 35.12N 100.91W
04/30/2012 E1.25 INCH DONLEY TX BROADCAST MEDIA
QUARTER TO HALF DOLLAR SIZE HAIL REPORTED.
&&
EVENT NUMBER AMA1200367
EALocal storm report, Apr 30, 6:55 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
655 PM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL 3 SE CLAUDE 35.08N 101.32W
04/30/2012 M1.00 INCH ARMSTRONG TX STORM CHASER
&&
EVENT NUMBER AMA1200368
SFJLocal storm report, Apr 30, 6:57 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
657 PM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 5 S CLARENDON 34.86N 100.89W
04/30/2012 E1.75 INCH DONLEY TX STORM CHASER
&&
EVENT NUMBER AMA1200369
SFJLocal storm report, Apr 30, 7:09 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
709 PM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL CLARENDON 34.94N 100.89W
04/30/2012 E1.75 INCH DONLEY TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1200371
SFJLocal storm report, Apr 30, 7:11 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
711 PM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM HAIL 3 E CLARENDON 34.94N 100.84W
04/30/2012 E2.50 INCH DONLEY TX LAW ENFORCEMENT
&&
EVENT NUMBER AMA1200372
ABMThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:04 PM CDT | Areal Flood Advisory | AMA | Armstrong | 3 hr |
| Apr 30, 7:37 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 53 min |
| Apr 30, 7:52 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 53 min |
| Apr 30, 8:16 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 22 min |
| Apr 30, 8:30 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 60 min |
| Apr 30, 8:48 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 27 min |
| Apr 30, 8:49 PM CDT | Flash Flood Warning | AMA | Collingsworth, Donley | 3 hr |
| Apr 30, 9:27 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 63 min |
| Apr 30, 11:38 PM CDT | Areal Flood Warning | AMA | Collingsworth, Donley | 12 hr |
| May 1, 3:54 PM CDT | Fire Weather Watch | AMA | Dallam, Deaf Smith, Hartley, Oldham | 12 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.